Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 27, NWS Northern Indiana

April 7, 2017

NWS Northern Indiana issued this small craft advisory at Apr 7, 2017, 10:46 AM EDT. It took effect at Apr 7, 2017, 11:00 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 10:46 AM EDT (14:46 UTC)
In effect from
Apr 7, 2017, 11:00 AM EDT
Expired
Apr 7, 2017, 10:00 PM EDT
In force
11 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

668 
WHUS73 KIWX 071446
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1046 AM EDT FRI APR 7 2017

LMZ043-046-072245-
/O.EXP.KIWX.GL.W.0009.000000T0000Z-170407T1500Z/
/O.NEW.KIWX.SC.Y.0027.170407T1500Z-170408T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1046 AM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. THE GALE WARNING WILL EXPIRE AT 11 AM EDT THIS MORNING. 

* WINDS: NORTHWEST 10 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.


* WAVES: 4 TO 7 FEET...SUBSIDING TO 3 TO 5 FEET BY LATE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
1 follow-up statement
295 
WHUS73 KIWX 071950
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
350 PM EDT FRI APR 7 2017

LMZ043-046-080200-
/O.CON.KIWX.SC.Y.0027.000000T0000Z-170408T0200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
350 PM EDT FRI APR 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING. 

* WINDS: NORTHWEST 10 TO 20 KNOTS...BECOMING LIGHT AND VARIABLE.

* WAVES: 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Apr 7, 6:16 AM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Apr 7, 6:16 AM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
616 AM EDT Fri Apr 7 2017

.SYNOPSIS...
Issued at 257 AM EDT Fri Apr 7 2017

The deep low that brought strong winds to the area yesterday will
continue to move slowly northeast today with high pressure
building into the Midwest in its wake. This will result in dry
but still breezy conditions and below normal temperatures across
our area. The high pressure system will move across the area
tonight providing fair weather with lows around freezing. Dry
weather will continue through the weekend as the high moves slowly
east, with southerly winds on its backside resulting in a
significant warm up.

&&

.SHORT TERM...(Today through Sunday night)
Issued at 257 AM EDT Fri Apr 7 2017

Strong upr ridge over high plains will move east to the East
coast by Monday morning providing dry wx in our area through the
weekend. Deep nw flow will cont across our area today but warming
aloft and more sunshine will provide a little warmer temps with
aftn highs in the upper 40s/lower 50s, except cooler near the lake
with onshore flow. Diurnal heating will mix down still rather
strong winds aloft resulting in breezy conditions. Light
winds/dry airmass will be over the area tonight as sfc ridge moves
through. Radiational cooling should hwvr be limited a bit by high
clouds as models in agreement on a wk shrtwv topping the ridge
and dropping se across the area late tonight. Dry airmass will
cont over the area Saturday with morning high clouds movg se of
the area during the day. Low level winds will back sw
strengthening WAA allowing highs to reach the upper 50s to mid
60s. Swly low level flow expected to advect in some low clouds Sat
ngt/Sunday as a wk shrtwv moves across the upr grtlks. In spite
of this, contd WAA with h85 temps rising another 6C from Sat and
strong gradient mixing should allow temps to reach the upper
60s/lower 70s Sunday. Another wk shrtwv will move across WI/MI
Sunday night and may provide sufficient lift for a few showers to
cross nw portions of the area. Moisture confined to low levels
with mid level capping so expect any rainfall will be very light.

&&

.LONG TERM...(Monday through Thursday)
Issued at 257 AM EDT Fri Apr 7 2017

Main shrtwv emanating from off the pacific nw coast this morning
will move to vcnty of Lake Michigan by Tue morning. This system and
accompanying moist airmass and sfc cdfnt will likely provide
focus for sct showers in our area Monday/Monday night. Cooling
aloft as the shrtwv approaches may weaken cap sufficiently for
some deep convection by Monday aftn. Wk instability combined with
a strong wind field/shear environment, suggests a low svr threat
attm.

Just modest caa behind Monday's system with upr flow remaining
nearly zonal across central portion of the U.S.. Temps Tue/Wed
should remain a bit above normal with dry conditions as a wk high
pressure ridge moves through the area. Another shrtwv expected to
move east from the nrn plains to the upr grtlks Thu bringing a chc
of showers back to our area.

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday Morning)
Issued at 613 AM EDT Fri Apr 7 2017

VFR/dry through the TAF cycle with gusty north-northwest winds
persisting today in advance of an approaching sfc high. Winds will
be light/variable tonight underneath this low level ridge axis.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Warning until 11 AM EDT this morning for LMZ043-046.

&&

SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...JT
AVIATION...Steinwedel

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Apr 7, 5:03 AM EDT, 5 hours 43 minutes before
Hazardous Weather Outlook...CORRECTED
National Weather Service Northern Indiana
503 AM EDT Fri Apr 7 2017

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-072115-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-
Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-
Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien-
Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
503 AM EDT Fri Apr 7 2017 /403 AM CDT Fri Apr 7 2017/

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Today and Tonight

Minor flooding is expected along some rivers in the area.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Minor flooding is expected along some rivers in the area.

There is slight risk of severe thunderstorms Monday afternoon and
evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Monday afternoon and evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-072115-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
503 AM EDT Fri Apr 7 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...Today and Tonight

A Gale Warning remains in effect this morning. Hazardous conditions
for small craft are expected to persist until this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is a slight risk of severe thunderstorms Monday afternoon and
evening.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 11:41 AM EDTRiver Flood WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke4 days

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.